MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT M2000SP INSTRUMENT; CLINICAL SAMPLE CONCENTRATOR

ABBOTT MOLECULAR, INC. ABBOTT M2000SP INSTRUMENT; CLINICAL SAMPLE CONCENTRATOR
Catalog Number 09K14-02
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An elevated complaint investigation will be performed.This incident is being reported to fda because the incident occurred in (b)(6) using the m2000sp instrument, list number 09k14-02 which is also approved for use in the united states.
 
Event or Problem Description
The customer reported fluid leakage from the m2000sp instrument.The leak occurred while the instrument was performing an extensive flush during a maintenance procedure.The fluid dripped inside the solid waste container.When opening the waste drawer, a small patch of liquid reached the walking surface.The customer was wearing personal protective equipment (ppe), and they did not come in direct contact with the liquid.There was no injury reported related to the event.The field service engineer (fse) reported that the hose clip fastening the waste tube was loose allowing fluid to pass out of the tube.The clip also showed extensive corrosion, and the waste tube was discolored.The waste tubing was replaced with a new hose clip.All verifications performed and passed.This incident is being reported to fda because the incident occurred in (b)(6) using the m2000sp instrument, list number 09k14-02 which is also approved for use in the united states.
 
Additional Manufacturer Narrative
Investigation into this complaint included a quality data review, product/system/instrument evaluation and a complaint history review.Investigation is summarized as follows: quality data review: two capa/nonconformance searches were performed for any related capa investigations for the m2000sp e-series instrument list number 9k14-02 or the tube waste tygon 9.6*12.8mm 2500mm part number 30098435 and found no related entries.Product/system/instrument evaluation: service history review revealed m2000sp sn (serial number) 11480 was installed at the complaint customer site in 2018.Review of all service tickets for this instrument system found only this complaint ticket under investigation was related to liquid waste leaking onto the floor.Customer data review: activity comment text summarized the customer called to report the liquid waste was dripping from the tubing during an extensive flush during daily maintenance.A leak was found at the y-connector because the hose clamp was loose.Because the clip had extensive corrosion the liquid waste tubing and hose clamp were replaced.No further action was required.An attached video of the leak was reviewed.Replacement of the liquid waste tubing and hose clamp stopped the leaking and no further action was required.A video of the fluid leak was attached to the complaint ticket.An email from service personnel estimated the 100 to 200ml of liquid waste was mopped-up from the floor after the drawer-pull spill.The customer cleaned-up approximately 100ml from the floor.Complaint history review: complaint history review identified one additional ticket related to liquid dripping on the floor for the m2000sp instrument within the last 2 years; however the ticket was individually investigated and was attributed to a different cause.Based on the results of this investigation, no product deficiency for the m2000sp instrument base list number 9k14 or the liquid waste tubing part number 30098435 was identified.

Brand Name
ABBOTT M2000SP INSTRUMENT
Common Device Name
CLINICAL SAMPLE CONCENTRATOR
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
MDR Report Key8843380
Report Number3005248192-2019-00006
Device Sequence Number10835282
Product Code JJH
UDI-Device Identifier00884999031753
UDI-Public00884999031753
Combination Product (Y/N)N
Initial Reporter CountryKE
PMA/510(K) Number
K092705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number09K14-02
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1